Drug-induced aortitis of the subclavian artery caused by peg
A 58-year-old woman was diagnosed with invasive ductal carcinoma of the left breast. She had a medical history of contralateral breast cancer and pyelonephritis. Following curative surgery for her left breast cancer, she received adjuvant chemotherapy. Two days after the first course of dose-dense paclitaxel, pegfilgrastim was used as planned. Eight days after the administration of pegfilgrastim, she developed a high fever of 38 °C and visited the emergency outpatient clinic 3 days after. Blood tests revealed an increased inflammatory response, and contrast-enhanced computed tomography (CT) revealed a wall thickening of the subclavian artery, suggesting aortitis caused by pegfilgrastim. She was hospitalized on day 15 when CRP increased to 21.5 mg/dL and the high fever continued. Blood and urine culture tests were negative throughout. Pegfilgrastim-induced aortitis was suspected and she was observed without the use of steroids. Seven days later, her fever abated. A contrast-enhanced CT scan on day 26 showed the subclavian artery wall thickening had disappeared. The patient continues to be afebrile and is currently on weekly paclitaxel without use of G-CSF.

Source:https://surgicalcasereports.springeropen.com/articles/10.1186/s40792-021-01282-9
Like
Comment
Share